Jump to content
CrazyBoards.org

Recommended Posts

I feel nausiated at the moment. I'm on 25mg of Lamictal, 25mg of Topomax, an antibiotic, allegra and some vitamins. Is it ok if I take some peptobismol? I can't figure out if that would interact badly with any of those.

Thank you. Please respond soon if you can =(

Link to comment
Share on other sites

Nosy questions department:

Which antibiotic and for how long? And for what?

Which 'vitamins'?

When did the nausea start?

Do you have a headache?

Any possibility of pregnancy?

Allergic to aspirin?

Does Pepto-Bismol usually help you with nausea?

Link to comment
Share on other sites

Call your pharmacist and ask him. He is an expert, and can give you the correct answer. That's what they do.

Lamictal, Topomax, the antibiotic (which?), and the vitamins could individually or together make you feel queasy.

Knock off the vitamins for a few days until things settle down. they can be hard on the gut.

Antibiotics can make you feel poorly either by killing off good bacteria in the gut or directly through chemical action. They aren't necessarily benign.

Peptobismal CAN interfere with meds, either by absorption or reaction. Again, a pharmacist will know exactly what to look out for.

I personally recommend sipping flat ginger ale, or ginger tea and nibbling on soda crackers (saltines).

Hope you feel better soon. a.m.

Link to comment
Share on other sites

I also just want to point out that nausea can be brought on by *many* things - illness, something you ate, stress, etc... It doesn't necessarily have to be the meds at all.

But A.M. is right to suggest contacting your pharmacist - that's what they're there for.

Link to comment
Share on other sites

In response to Silver:

Nosy questions department:

Which antibiotic and for how long? And for what? Biaxin 500mg twice a day for Bronchitis

Which 'vitamins'? Probiotics, a multivitamin, Folic Acid, Omega-3, Calcium Magnesium

When did the nausea start? This morning after I took my Lamictal and Topamax

Do you have a headache? I did, but I don't anymore.

Any possibility of pregnancy? Theoretically, but I always use protection.

Allergic to aspirin? No

Does Pepto-Bismol usually help you with nausea? Sometimes

Link to comment
Share on other sites

Vitamins can make me sick, especially if it's a multi-vitamin, and especially if it's on an empty stomach. I think in particular it's zinc and/or iron.

Just my uneducated opinion... if you've had the medication long enough in your stomach to have been absorbed (providing it's not time-released) I don't know that it would hurt to take pepto. But yeah, with the above advice, call the pharmacist. That's what they're there for. I hope you feel better.

Link to comment
Share on other sites

Thank you A.M. and Patheral. I'm only on the antibiotics for two more days. That's good advice about stopping taking the vitamins for a couple of days. I will call my pharmacist about the antibiotics and the vitamins. I won't bother at all with the peptobismol and I'll just buy the all natural real ginger ale my local CVS surprisingly sells and I'll eat some gluten-free crackers (I have Celiacs disease unfortunately). I had absolutely no appetite this morning, I thought it was due to the nausea, could it be due to the meds?

Again, thank you so much for your help!

Link to comment
Share on other sites

Rabit37, this multivitamin has both Iron and Zinc in it. My mother who's obsessed with me taking supplements bought it for me and freaks out when I don't take them. I'll have to explain to her that maybe right now I need to put them on hold, which will be hard.

Weird, this Vitamin says no Iron added, but it lists iron on the back? I don't know if this is time released or what. Oh wait, it's not.

Thank you Rabbit =D

Link to comment
Share on other sites

Hi Tinneas,

I'm replying to both of your topics at once - AM gave you awesome advice - since your meds are relatively new (yesterday?), it could be that they, in combo with everything else is what's causing the tummy trouble. There are lots of natural remedies that will help your tummy besides pepto, but it depends on what kind of upset it is, ginger is generally best, but you can also try some burnt toast - unless you want to go pick up charcoal tablets. Licorice works well too, as does peppermint, but peppermint generally works well for acid upset rather than what you're describing. Parsely and fennel are also good stomach soothers. Brown rice is good at normalizing your pH, but I don't remember if you can have that with the Celiac's (right? nothing with gluten? can't totally remember, but know that wheat is out).

This may sound gross to you, but I like to make a dish of rice milk, brown rice, honey, ginger and cinnamon when my stomach is bothering me - served warm.

Just an fyi - topamax made me very nauseous in the beginning, but it went away.

Link to comment
Share on other sites

Tinneas, how about just figuring out a few key vitamins, and just take those? Or, maybe, taking the multi the *last* thing at night, with something in your stomach, and go straight to bed. Just a thought. Yeah, I'll bet it's the zinc.

Link to comment
Share on other sites

Hey Dangergirl =D

Yeah, I started the Topamax yesterday and the Topamax with the Lamictal this morning. Unfortunately I can't eat toast as I can't eat anything that has Gluten in it, I can eat rice though! Your dish actually sounds really, really yummy. I don't really feel well enough to leave the apartment at the moment, but I'll ask my boyfriend to get those ingredients when he does. How do you make it?

Thank you!!!!!

Hi Tinneas,

I'm replying to both of your topics at once - AM gave you awesome advice - since your meds are relatively new (yesterday?), it could be that they, in combo with everything else is what's causing the tummy trouble. There are lots of natural remedies that will help your tummy besides pepto, but it depends on what kind of upset it is, ginger is generally best, but you can also try some burnt toast - unless you want to go pick up charcoal tablets. Licorice works well too, as does peppermint, but peppermint generally works well for acid upset rather than what you're describing. Parsely and fennel are also good stomach soothers. Brown rice is good at normalizing your pH, but I don't remember if you can have that with the Celiac's (right? nothing with gluten? can't totally remember, but know that wheat is out).

This may sound gross to you, but I like to make a dish of rice milk, brown rice, honey, ginger and cinnamon when my stomach is bothering me - served warm.

Just an fyi - topamax made me very nauseous in the beginning, but it went away.

Link to comment
Share on other sites

I haven't called the pharmacist yet, but I'm definitely going to. Thank you!!

Vitamins can make me sick, especially if it's a multi-vitamin, and especially if it's on an empty stomach. I think in particular it's zinc and/or iron.

Just my uneducated opinion... if you've had the medication long enough in your stomach to have been absorbed (providing it's not time-released) I don't know that it would hurt to take pepto. But yeah, with the above advice, call the pharmacist. That's what they're there for. I hope you feel better.

Link to comment
Share on other sites

Oh, you're taking zinc too? Zinc made me think I was preggers! I would get sooo sick in the morning (when I would take it), and I would feel ill all day. I used to take it whenever I had flu symptoms but since I've been on Topa, it's a no-no for sure (this is pre-Lamictal, so not sure what would happen now, but not willing to risk it).

The dish is easy to make - cook the brown rice first (I have a rice cooker, so it makes it easy). When the rice is almost done (or after it's done), I warm the milk if it's been in the fridge - if it hasn't been, and I'm opening a fresh box (I use Rice Dream and keep it in the cupboard until I need it), I just pour it over the hot rice. I like to cover the rice so it makes a porridge and season to taste - no real recipe. I have a really good ginger powder from morocco...trying to think if there's a good spice market here...(got to be) - mmm, maybe lifethyme on 6th ave and 9th st - it's a natural food store. You can grate some fresh ginger into it, if it's not too strong for you. Always go light and add.

If I had to give measurements:

1/2 c brown rice (dry)

1 c rice milk

1/4 teaspoon cinnamon

1 tablespoon honey (I like it sweet, so I swirl it in - so for me, it's more like 2 tbl)

1/2 teaspoon ginger powder (1/4 teaspoon fresh ginger)

Make rice as per instructions (I actually prefer brown basmati, but it's hard to find). Heat milk on very low heat in a large sauce pan (to spread it out) for 5 minutes, before it simmers. Remove from heat, stir in rice and remaining ingredients.

Ok, these are my best guestimates...I'll have to measure the next time I make it and let you know for sure (or maybe you could let us know?). I'm what I like to call an intuitive "chef" - I sorta make it up as I go along. Drove my hubby nuts when I was teaching him how to cook, now he knows the method too.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...